Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 25, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 29, 2016, 4:46 AM CDT for Harvey County, Kansas. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 4:46 AM CDT (09:46 UTC)
- Expired
- May 30, 2016, 3:24 AM CDT
- In force
- 23 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harvey County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Arkansas River near Halstead (HTDK1). The gauge peaked at 25.15 ft at May 29, 2016, 12:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143672, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
113
WGUS43 KICT 290946
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
446 AM CDT SUN MAY 29 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-292346-
/O.NEW.KICT.FL.W.0025.160529T0946Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
446 AM CDT SUN MAY 29 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Little Arkansas River Near Halstead.
* From early this morning until late tonight.
* At 4:30 AM Sunday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.0 Sun 04 AM 22.9 15.9 12.9
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$
KED4 follow-up statements
667
WGUS83 KICT 291001
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
501 AM CDT SUN MAY 29 2016
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
...The flood warning continues for the following river in Kansas...
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300001-
/O.EXT.KICT.FL.W.0024.000000T0000Z-160530T1312Z/
/ALMK1.1.ER.160528T2025Z.160529T1200Z.160530T0112Z.NO/
501 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until Monday morning.
* At 4:15 AM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by this
morning. The river will fall below flood stage this evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 22.7 Sun 04 AM 18.6 12.3 8.6
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300001-
/O.CON.KICT.FL.W.0025.000000T0000Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
501 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* Until late tonight.
* At 4:30 AM Sunday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.0 Sun 04 AM 22.9 15.9 12.9
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$
KED825
WGUS83 KICT 291315
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 AM CDT SUN MAY 29 2016
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300315-
/O.CON.KICT.FL.W.0024.000000T0000Z-160530T1312Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160530T0112Z.NO/
815 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until Monday morning.
* At 7:45 AM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 22.7 Sun 08 AM 18.6 12.3 8.6
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300315-
/O.CON.KICT.FL.W.0025.000000T0000Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
815 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* Until late tonight.
* At 7:30 AM Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.1 Sun 07 AM 22.9 15.9 12.9
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$677
WGUS83 KICT 291906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT SUN MAY 29 2016
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300906-
/O.EXT.KICT.FL.W.0024.000000T0000Z-160530T0923Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160529T2123Z.NO/
206 PM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until late tonight.
* At 1:15 PM Sunday the stage was 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 22.0 feet...Bank overflow may occur a considerable
distance upstream and bypass the gage by as far as 2 miles south of
the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 22.4 Sun 01 PM 18.9 12.5 8.5
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300753-
/O.EXT.KICT.FL.W.0025.000000T0000Z-160530T0753Z/
/HTDK1.1.ER.160529T0845Z.160529T1700Z.160529T1953Z.NO/
206 PM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* Until late tonight.
* At 1:46 PM Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.1 Sun 02 PM 22.8 16.2 12.9
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$871
WGUS83 KICT 300212
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT SUN MAY 29 2016
...The flood warning is cancelled for the following river in
Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300242-
/O.CAN.KICT.FL.W.0024.000000T0000Z-160530T0923Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160529T2252Z.NO/
912 PM CDT SUN MAY 29 2016
The Flood Warning is cancelled for
The Little Arkansas River At Alta Mills.
* At 8:15 PM Sunday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 5:52 PM Sunday.
* Forecast...The river will continue to fall to 12.5 feet by Tuesday
morning.
* Impact...At 22.0 feet...Bank overflow may occur a considerable
distance upstream and bypass the gage by as far as 2 miles south of
the gage site.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 21.8 Sun 8 PM 15.3 10.3 7.0
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300242-
/O.CAN.KICT.FL.W.0025.000000T0000Z-160530T0753Z/
/HTDK1.1.ER.160529T0845Z.160529T1700Z.160529T2251Z.NO/
912 PM CDT SUN MAY 29 2016
The Flood Warning is cancelled for
The Little Arkansas River Near Halstead.
* At 9:01 PM Sunday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 5:51 PM Sunday.
* Forecast...The river will continue to fall to 16.3 feet by Tuesday
morning.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 24.8 Sun 9 PM 19.6 14.3 11.5
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$
LawsonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 29, 2:55 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 29, 2:55 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Wichita KS 255 AM CDT SUN MAY 29 2016 .SHORT TERM...(Today through Tuesday night) Issued at 249 AM CDT Sun May 29 2016 Elevated showers and storms may develop this morning as a subtle area of H85 moisture transport noses into Southern Kansas ahead of a subtle shortwave trough approaching from the Southern Rockies. Confidence in timing/coverage remains fairly low and maintained low pops across much of the area through the day. Any activity developing over Central KS this afternoon/evening may spread eastward across South Central Kansas tonight although confidence in coverage remains fairly low. Another mild day is anticipated with highs in the low to mid 80s. Monday-Tuesday...We may see a break in the action on Monday although the airmass is progged to become quite unstable during the afternoon hours. The primary focus for storm development will be the dryline which is progged to remain well west of the area across the High Plains of Western Kansas. Due to weak cinh...we may still see a diurnally driven storm or two, so pops were trended down across the area. Better chances for deep moist convection may arrive across Central KS Monday night as the LLJ/H85 moisture transport ramps up once again. By late Tuesday...a shortwave trough moving over the Northern Plains will drive a cold front south bringing increasing chances for deep moist convection through Tuesday night. .LONG TERM...(Wednesday through Saturday) Issued at 249 AM CDT Sun May 29 2016 A dry post-frontal regime will develop across the area on Wednesday and persist through the remainder of the period. Highs will remain below normal through the remainder of the work week with readings in the 70s. Another frontal passage is expected on the weekend which may bring a brief round of showers and storms but confidence in timing remains too low to mention at this time. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1125 PM CDT Sat May 28 2016 VFR conditions will prevail for all TAF sites across Central/South Central Kansas for the next 24hrs. Meanwhile some mid-level clouds will spread into South Central Kansas Sunday morning and early afternoon. Also could see a few showers/storms over South Central Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 82 61 82 63 / 30 30 30 30 Hutchinson 80 60 81 62 / 30 30 30 30 Newton 81 61 81 62 / 30 30 30 30 ElDorado 82 63 81 63 / 30 30 30 30 Winfield-KWLD 82 63 81 64 / 40 30 30 30 Russell 80 57 81 60 / 30 30 30 50 Great Bend 82 58 81 61 / 30 30 30 40 Salina 82 59 83 62 / 30 30 30 40 McPherson 81 59 81 62 / 30 30 30 40 Coffeyville 84 64 82 64 / 30 30 30 30 Chanute 83 64 82 63 / 30 30 30 30 Iola 83 64 82 63 / 30 30 30 30 Parsons-KPPF 84 64 82 63 / 30 30 30 30 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...CDJ
Hazardous weather outlook, May 29, 4:46 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 446 AM CDT SUN MAY 29 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 446 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS RIVERS...STREAMS AND FLOOD PRONE AREAS REMAIN IN FLOOD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. SEE THE LATEST FLOOD WARNINGS FOR DETAILS. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY AND TONIGHT. A STRONG STORM OR TWO WITH SMALL HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE BUT ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME RIVER FLOODING WILL LINGER INTO THE WORK WEEK...CONTINUE TO CHECK THE LATEST FLOOD WARNINGS FOR DETAILS. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH EARLY WEDNESDAY. A FEW STRONG OR SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:58 PM CDT | River Flood Warning | ICT | Harvey, Reno | 24 hr |
| May 29, 11:52 AM CDT | Special Weather Statement | ICT | Sedgwick | 23 min |
| May 29, 11:56 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 30 min |
| May 29, 12:02 PM CDT | Special Weather Statement | ICT | Chautauqua | 43 min |
| May 29, 12:40 PM CDT | Special Weather Statement | ICT | Chautauqua | 35 min |
| May 29, 12:58 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 48 min |
| May 29, 1:13 PM CDT | Special Weather Statement | ICT | Elk | 62 min |
| May 29, 1:20 PM CDT | Special Weather Statement | ICT | Harvey | 55 min |
| May 29, 1:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 57 min |
| May 29, 1:54 PM CDT | Special Weather Statement | ICT | McPherson | 36 min |
| May 29, 2:01 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 44 min |
| May 29, 2:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 29, 2:33 PM CDT | Special Weather Statement | ICT | Butler | 27 min |
| May 29, 2:36 PM CDT | Special Weather Statement | ICT | Marion | 24 min |
| May 29, 2:46 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 26 min |
| May 29, 2:52 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 29, 2:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 33 min |
| May 29, 3:01 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 29, 3:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| May 29, 3:14 PM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| May 29, 3:25 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
| May 29, 3:44 PM CDT | Special Weather Statement | ICT | Chautauqua | 31 min |
| May 29, 3:57 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| May 29, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 39 min |
| May 29, 4:30 PM CDT | Special Weather Statement | ICT | Cowley | 30 min |
| May 29, 4:36 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| May 29, 4:46 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 29, 5:05 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| May 29, 5:21 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 29, 5:23 PM CDT | Special Weather Statement | ICT | Cowley | 37 min |
| May 29, 5:38 PM CDT | Special Weather Statement | ICT | Marion | 37 min |
| May 29, 6:36 PM CDT | Special Weather Statement | ICT | Russell | 24 min |
| May 29, 6:41 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.